Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2011, 6:30 PM EDT for Carbon County, Northampton County, Pennsylvania. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:30 PM EDT (22:30 UTC)
- Expired
- May 23, 2011, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Northampton County, PA
The radar
The Binghamton radar (KBGM), 144 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:22 PM EDT | TSTM WND DMG | Mahoning Twp, PA | TREES DOWN |
| May 23, 7:25 PM EDT | TORNADO | Franklin Twp, PA | CONFIRMED EF-0 TORNADO... ONE STRUCTURE EXPERIENCED SIGNIFICANT DAMAGE... NUMEROUS TREES DOWN AND SNAPPED... OTHER STRUCTURES SUFFERED MINOR DAMAGE |
| May 23, 7:30 PM EDT | TSTM WND DMG | Franklin Twp, PA | TREES DOWN AND ALSO ROOF DAMAGE |
| May 23, 7:36 PM EDT | TSTM WND DMG | Palmerton, PA | TREES DOWN... FUNNELS SIGHTED ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WWUS81 KPHI 232230
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT MON MAY 23 2011
PAZ054-055-061-062-232330-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
630 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF LEHIGHTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR NEW MAHONING...SUMMIT HILL AROUND
645 PM...PARRYVILLE...WEISSPORT AROUND 700 PM...ROSSLAND...
SAYLORSBURG AROUND 715 PM...PEN ARGYL AND REEDERS AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4073 7519 4071 7520 4060 7577 4068 7590
4074 7578 4084 7594 4091 7600 4098 7584
4100 7575 4105 7578 4110 7577 4114 7570
4113 7564 4123 7554 4125 7545
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 3:40 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 23, 3:40 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT MON MAY 23 2011 .SYNOPSIS... A WARM FRONT WILL MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT WILL APPROACH THE REGION TUESDAY, THEN CROSS THE AREA TUESDAY NIGHT BEFORE STALLING TO THE SOUTH SOUTH ON WEDNESDAY. WEAK HIGH PRESSURE WILL MOVE ACROSS THE AREA ON WEDNESDAY. ANOTHER FRONTAL BOUNDARY WILL DROP INTO THE GREAT LAKES REGION ON THURSDAY, AND WEAK AREAS OF LOW PRESSURE WILL RIDE ALONG IT FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE WARM FRONT WAS NEAR A RDG TO PHL TO ACY LINE EARLY THIS AFTERNOON, AND IT IS EXPECTED TO CONTINUE TO MAKE PROGRESS NORTHWARD AS THE HIGH TO THE EAST DRIFTS AWAY. STILL NOT A ROBUST UPPER JET NEARBY TO SUPPORT ANY CONVECTION THIS EVENING, BUT THERE IS A MID LEVEL IMPULSE THAT THE MODELS STILL PROG ACROSS OUR AREA BY AROUND 06Z, DECENT INSTABILITY IN THE WARM SECTOR (ALTHOUGH NOT VERY IMPRESSIVE AT MID LEVELS) AND SOME SHEAR. WE HAVE BEEN CARRYING MILDLY ENHANCED WORDING, AND WE WILL RETAIN THAT WHERE WE THINK THE INGREDIENTS ARE BEST THIS EVENING. ANOTHER IMPULSE IS PROGGED TO APPROACH LATE TONIGHT, WHICH IS WHY WE ONLY THROTTLE BACK TO SLIGHT CHANCE POPS RATHER THAN DROP THEM ENTIRELY. WE ARE GOING TO RESIDE ON THE HIGH SIDE OF STAT GUIDANCE MIN TEMPERATURES IN THE WAKE OF THE WARM FRONT ON A DECENT SOUTHERLY FLOW JUST ABOVE THE SURFACE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A COLD FRONT WILL APPROACH TOMORROW, AND THIS TIME THE UPPER JET LOOKS A BIT CLOSER IF NOT MORE ROBUST. THERE IS AN ASSOCIATED MID LEVEL IMPULSE, INSTABILITY IS AGAIN EXPECTED (THIS TIME OVER THE GREAT BULK OF THE AREA), MOISTURE IS AVAILABLE, BUT SHEAR PERHAPS WILL BE A BIT MORE MARGINAL. THE BEST FORCING LOOKS TO BE NORTHWEST. INSTABILITY AND MOISTURE ARE AVAILABLE EVERYWHERE. WE AGAIN WILL CARRY MILDLY ENHANCED WORDING AWAY FROM THE ATLANTIC AND WE WILL CARRY OUR BEST POPS TOWARD THE BEST FORCING. WE CONTINUE THE PREVIOUS FORECAST PHILOSOPHY OF LEANING STRONGLY TOWARD THE WARMER STAT GUIDANCE AHEAD OF THE APPROACHING FRONT GIVEN THE MODEL SOUNDINGS AND THE NAM/ECMWF H925 TEMPERATURES. AFTER THE USUAL LINGERING EVENING POPS, WE TRY TO CARVE OUT A PERIOD FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITHOUT ANY POPS. THE MID LEVEL RIDGE IS PROGGED TO BUILD WITH A MINOR AXIS PERHAPS DEVELOPING TO OUR WEST, AND THE MODELS DON'T SEEM TO BE PUSHING ANY IMPULSES OUR WAY. WITH THE EXCEPTION OF RADIATING SPOTS, WE GO FOR THE WARMER MINS ON TUESDAY NIGHT, AND WE GO FOR THE WARMER TEMPERATURES AWAY FROM THE COAST ON THE WEDNESDAY MAXES. THE WIND FIELD AT LOW LEVELS LOOKS RATHER WEAK ON WEDNESDAY, AND SO WE CARRY A SEA BREEZE WITH COOLER TEMPERATURES ALONG THE COAST. ANOTHER SURFACE BOUNDARY STARTS TO APPROACH FROM THE NORTHWEST WEDNESDAY NIGHT AND REMAINS FAIRLY CLOSE TO THE AREA THROUGH THURSDAY. RIGHT NOW, THE MODELS ARE WARMING US NICELY TO THE SOUTH OF THAT FRONT WITH VARYING AMOUNTS OF INSTABILITY, A MEDIOCRE WIND FIELD AND DECENT MOISTURE. WE MAY GET AN IMPULSE KICKING OUT OF A SLOWLY APPROACHING MID LEVEL TROUGH, AND WE CARRY POPS THAT RANGE FROM CHANCE NORTHWEST (FURTHEST AWAY FROM THE MID LEVEL RIDGE) TO NIL SOUTHEAST. WE BOUGHT INTO THE WARM H925 TEMPERATURES AND WENT VERY WARM ON MAX TEMPERATURES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE FIRST LOOK FOR THE ENTIRE MEMORIAL DAY WEEKEND IS SUGGESTING A SUMMER TYPE PATTERN WITH UNSEASONABLY WARM TEMPS AND THE CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH THE GREATEST EMPHASIS IN THE NORTHWESTERN HALF OF OUR CWA. THE MODELS TRY TO BRING COLD FRONTS THROUGH OUR CWA WITHOUT MUCH SUCCESS UNTIL MAYBE SUNDAY AT THE EARLIEST. THE FIRST ATTEMPT COMES THURSDAY NIGHT. THE STALLED FRONT SHOULD LIFT NORTHWARD ON FRIDAY WITH THERMAL FIELDS SUPPORTING AROUND 90F ALONG THE COASTAL PLAIN AWAY FROM THE IMMEDIATE COAST. BOTH THE GFS AND ECMWF HAVE THE THERMAL CORE OF THE SERN CONUS RIDGE PASSING ACROSS OUR CWA THEN. IF THERE IS A FORECAST PERIOD THAT LOOKS PCPN FREE THE MOST ATTM ITS FRIDAY NIGHT AS THE WARM FRONT SHOULD MOVE NORTH OF THE AREA. WITH THE COLD FRONT EDGING ITS WAY EASTWARD FROM THE OH VALLEY, SATURDAY'S BEST TSRA CHANCES SHOULD BE IN THE NW HALF OF OUR CWA. THE THERMAL CORE MOVES OFFSHORE, BUT THINK GUIDANCE COOLS THE AIR MASS OFTEN TOO MUCH GIVEN THERE SHOULD NOT BE AN AIR MASS CHANGE. WE WENT ABOVE STAT GUIDANCE ON SATURDAY AND SIMILARLY FOR SUNDAY. LESS CONFIDENCE SUNDAY BECAUSE OF CFP TIMING DIFFERENCES. AMONG THE LATEST GUIDANCE, THE ECMWF AND GFS HAVE BECOME MORE PROGRESSIVE, WITH THE UKMET AND CAN GGEM A BIT SLOWER WITH THE CFP. WITHOUT MUCH CONTINUITY FROM THE PREVIOUS MODEL RUN, WE STAYED A MORE CONSERVATIVE COURSE OF MOVING THE CDFNT THROUGH GIVEN IT USUALLY COMES LATER THAN SOONER THIS TIME OF YEAR. AS A HEDGE THOUGH WE DID CARRY THE HIGHEST POPS FOR THE HOLIDAY WEEKEND ON SUNDAY WITH LOWER POPS ON MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A WARM FRONT GRADUALLY LIFTING NORTHEASTWARD HAS BEEN GENERALLY MARKED BY A THINNING OF THE LOW CLOUD DECK. THE LEADING EDGE OF THIS HAS ACCELERATED SOME TO THE NORTHEAST WITH IMPROVING CONDITIONS IN ITS WAKE. THIS HAS RESULTED IN THINNING OF THE LOWEST CLOUD BASES FOR KRDG, KPHL, PNE, KILG, KMIV AND KACY. AREAS FARTHER NORTH MAY TAKE LONGER TO SEE SOME IMPROVEMENT, HOWEVER THE TIMING AND AMOUNT OF CLEARING UP NORTH ESPECIALLY CARRIES LOWER CONFIDENCE. AT THE TERMINALS THAT HAVE CLOUD THINNING, THERE SHOULD BE SOME MVFR CEILINGS LINGERING GIVEN THE INCREASING LOW-LEVEL MOISTURE SOUTH OF THE WARM FRONT. THE WARM FRONT SHOULD LIFT MOSTLY NORTH OF ALL OF OUR TERMINALS TONIGHT, BUT THE FARTHER NORTH ONE GOES MAY ALSO HAVE LINGERING LOW CLOUDS. WE THEREFORE LEANED IN THIS DIRECTION, BUT ANY LOW CLOUDS MAY TEND TO HAVE LESS COVERAGE OVERNIGHT AS WE GET MORE INTO THE WARM SECTOR. THERE ARE SOME SIGNALS OF SOME FOG TONIGHT ESPECIALLY AREAS THAT EXPERIENCE SOME SHOWERS AND THUNDERSTORMS THROUGH ABOUT MID EVENING. FOR NOW, WE INCLUDED A MENTION OF SOME MVFR FOG AT SEVERAL OF THE TERMINALS. WE ARE STILL ANTICIPATING SOME SHOWERS AND THUNDERSTORMS FROM THE WEST TO PUSH ACROSS THE TERMINALS LATE THIS AFTERNOON AND THIS EVENING. IT APPEARS THAT THE 22Z-02Z TIME FRAME WOULD BE THE MOST FAVORED. WE STARTED WITH A VCSH AND A CB DESCRIPTOR, THEN CARRIED A TEMPO GROUP TO INDICATE A BIT HIGHER CONFIDENCE IN THE TIMING OF SOME SHOWERS AND THUNDERSTORMS. THIS ACTIVITY SHOULD BE EITHER IN NORTH TO SOUTH ORIENTATED LINES OR SMALL CLUSTERS. ONCE THE ACTIVITY SLIDES TO THE EAST, OVERNIGHT THERE SHOULD BE A LULL. A SOUTHERLY WIND TO AROUND 10 KNOTS /WITH SOME GUSTINESS INTO THIS EVENING WHERE BETTER MIXING IS ABLE TO OCCUR/ WILL BECOME LIGHTER TONIGHT WITH SOME TERMINALS PROBABLY GOING LIGHT AND VARIABLE. A COLD FRONT WILL APPROACH THE AREA ON TUESDAY, WITH THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD BE LOCALLY STRONG. WHILE SOME ACTIVITY COULD BE AROUND IN THE MORNING, THE INCREASED COVERAGE SHOULD OCCUR IN THE AFTERNOON. OUTLOOK... TUESDAY NIGHT...THE COLD FRONT SETTLES INTO THE AREA AND STALLS NEARBY. THERE COULD BE A WEAK LOW PRESSURE SYSTEM ALONG IT WHICH MAY HELP TO PRODUCE SOME SHOWERS AND THUNDERSTORMS. THEREFORE, POCKETS OF SUB-VFR CONDITIONS ARE POSSIBLE. WEDNESDAY...THE FRONT STALLS MAINLY TO OUR SOUTH AS WEAK HIGH PRESSURE SLIDES TO OUR NORTH. THIS MAY BE ENOUGH TO HINDER ANY SHOWER AND THUNDERSTORM DEVELOPMENT. GENERALLY VFR. THURSDAY THROUGH SATURDAY...A STALLED FRONT SHOULD TURN NORTHWARD AS A WARM FRONT BUT PROBABLY BE SLOW TO CLEAR THE AREA AS LOW PRESSURE SYSTEMS TRACK TO OUR WEST. THEREFORE, WE MAY HAVE SUB-VFR CONDITIONS DUE TO THE WARM FRONT AND ALSO DUE TO THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS AROUND. && .MARINE... A WARM FRONT WILL CONTINUE TO GRADUALLY LIFT NORTHEASTWARD AND ACROSS THE AREA THROUGH TONIGHT. THIS WILL MAINTAIN A SOUTHERLY FLOW ACROSS THE WATERS. THERE HAS BEEN SOME GUSTS NEARING 25 KNOTS THIS AFTERNOON BUT THIS HAS BEEN MAINLY NEARSHORE DUE TO WARMER SURFACE TEMPERATURES AND BETTER MIXING. THE SOUTHERLY FLOW HAS RESULTED IN THE SEAS BUILDING FROM SOUTH TO NORTH AND WITH THIS EXPECTED TO BE MAINTAINED THROUGH ABOUT TUESDAY MORNING, WE WILL EXTEND THE SMALL CRAFT ADVISORY THROUGH 16Z TUESDAY. SOME MODEL GUIDANCE ARE STRONGER WITH THE LOW-LEVEL JET TONIGHT AND THEREFORE BRING 25 KNOT WINDS TO THE AREA. HOWEVER, GIVEN THE FAIRLY PRONOUNCED LOW-LEVEL INVERSION FORECAST OVER THE WATERS DUE TO INCREASINGLY WARMER AIR OVER THE COOLER WATER, MIXING SHOULD BE LIMITED. AN EXCEPTION TO THIS COULD BE MAINLY NEARSHORE FOR A TIME. THEREFORE, THE ADVISORY IS MAINLY FOR ELEVATED SEAS. FOR DELAWARE BAY, IT APPEARS GUSTS TO 25 KNOTS SHOULD BE LIMITED THEREFORE WE WILL MAINTAIN NO ADVISORY ATTM. SOME SHOWERS AND THUNDERSTORMS MAY CROSS THE AREA TONIGHT, WITH POTENTIALLY LOCALLY GUSTY WINDS. AS THE DEW POINTS INCREASE TONIGHT, PERHAPS SOME FOG OVER THE WATERS BUT GIVEN INCREASED UNCERTAINTY WITH THIS, IT WAS NOT INCLUDED ATTM. FOR TUESDAY, A COLD FRONT WILL APPROACH LATER IN THE DAY. A SOUTHERLY FLOW WILL CONTINUE BUT IT MAY WEAKEN ENOUGH IN THE AFTERNOON AND EVENING TO ALLOW THE SEAS TO LESSEN A LITTLE BIT. THIS FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING AND SOME STORMS COULD BE STRONG. THE FRONT SHOULD TEND TO STALL IN THE AREA OR JUST TO OUR SOUTH WEDNESDAY, AND ITS ACTUAL LOCATION WILL IMPACT THE WINDS. THE FRONT IS THEN FORECAST TO SLOWLY MOVE NORTHWARD AS A WARM FRONT THURSDAY THROUGH SATURDAY AS LOW PRESSURE SYSTEMS TRACK TO OUR WEST. THE FLOW LOOKS WEAK ENOUGH TO MAINTAIN CONDITIONS GENERALLY BELOW ADVISORY CRITERIA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ450>455. && SYNOPSIS...DELISI/HAYES NEAR TERM...DELISI SHORT TERM...DELISI LONG TERM...GIGI AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, May 23, 10:32 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1032 AM EDT MON MAY 23 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ060-067-068- 070-071-241445- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-BERKS- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NJZ001-007>010-012>015-019-020-026-027-PAZ054-055-061-062-069-241445- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ452>455-241445- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1032 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ450-451-241445- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1032 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-241445- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1032 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 23, 5:35 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 23 2011
DEZ001-NJZ016>019-PAZ068>071-232230-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
535 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND
SALEM COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF WILMINGTON...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR CHELSEA...TALLEYVILLE AROUND
545 PM...MEDIA...UPPER PROVIDENCE TOWNSHIP AROUND 600 PM...ARDMORE...
NARBERTH AROUND 615 PM...CHESTNUT HILL AND WYNDMOOR AROUND 630 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4001 7494 3969 7551 3978 7570 3984 7564
3984 7560 3988 7561 3999 7545 4000 7546
4002 7542 4004 7543 4007 7537 4007 7541
4010 7543 4025 7530
HEAVENERSpecial weather statement, May 23, 5:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT MON MAY 23 2011
PAZ060-232230-
BERKS PA-
547 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING NORTHEAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR WEST WYOMISSING...
SHILLINGTON...MOHNTON...WHITFIELD AROUND 555 PM...WYOMISSING...WEST
READING...WEST LAWN...WYOMISSING HILLS AROUND 600 PM...LAURELDALE AND
TEMPLE AROUND 605 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4052 7634 4052 7630 4054 7618 4059 7605
4058 7602 4064 7600 4068 7590 4044 7553
4024 7570 4014 7589 4032 7616 4036 7621
4037 7624 4050 7644
POSpecial weather statement, May 23, 6:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT MON MAY 23 2011
DEZ001-MDZ008-PAZ060-062-067-068-070-232315-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
NORTHAMPTON PA-
621 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY...NEW CASTLE AND NORTHAMPTON COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF READING TO 14 MILES NORTHEAST OF LANCASTER TO 10 MILES SOUTH OF
LANCASTER TO 22 MILES SOUTH OF LANCASTER...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...WYOMISSING HILLS AROUND 630
PM...CENTERPORT...SHOEMAKERSVILLE AROUND 645 PM...LYONS...KUTZTOWN
AROUND 700 PM...PHOENIXVILLE AND NORTH STAR AROUND 715 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4051 7638 4059 7603 4064 7600 4067 7589
4049 7560 4059 7540 4067 7544 4068 7551
4068 7540 4055 7537 4058 7541 4049 7559
4031 7531 4021 7528 3966 7558 3966 7619
3972 7624 3978 7607 4014 7590 4043 7635
HEAVENERSpecial weather statement, May 23, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT MON MAY 23 2011
PAZ054-055-061-062-232330-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
630 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF LEHIGHTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR NEW MAHONING...SUMMIT HILL AROUND
645 PM...PARRYVILLE...WEISSPORT AROUND 700 PM...ROSSLAND...
SAYLORSBURG AROUND 715 PM...PEN ARGYL AND REEDERS AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4073 7519 4071 7520 4060 7577 4068 7590
4074 7578 4084 7594 4091 7600 4098 7584
4100 7575 4105 7578 4110 7577 4114 7570
4113 7564 4123 7554 4125 7545
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:07 AM EDT | Special Weather Statement | PHI | Atlantic | 53 min |
| May 23, 7:58 PM EDT | Tornado Warning | PHI | Hunterdon, Warren | 32 min |
| May 23, 5:35 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 55 min |
| May 23, 5:47 PM EDT | Special Weather Statement | PHI | Berks | 43 min |
| May 23, 6:21 PM EDT | Special Weather Statement | PHI | Berks, Chester, Montgomery | 54 min |
| May 23, 7:22 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 38 min |
| May 23, 7:30 PM EDT | Tornado Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 30 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.